MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR FEMORAL CEM, RIGHT, SZ 4

EXACTECH, INC. OPTETRAK LOGIC; LOGIC CR FEMORAL CEM, RIGHT, SZ 4
Model Number 02-010-03-0340
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/12/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported by (b)(6), this (b)(6) y/o (bmi=30), male patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2014.The indication for the index procedure was osteoarthritis.On (b)(6) 2015, approximately 10 months post implantation, the patient underwent revision due to range of motion (stiffness).Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.As noted in ¿why are total knee arthroplasties failing today¿has anything changed after 10 years?¿, the top five reasons for total knee arthroplasty revision/surgical intervention account for approximately 85% of the reasons that drive revision/surgical intervention.The failure mechanisms are as follows: 39.9% for loosening; 27.4% for infection; 7.35% for instability; 4.7% for periprosthetic fracture; and 4.5 % for arthrofibrosis.In early revisions (less than two years) infection was found to be the most common failure mechanism and late revisions show aseptic loosening as the most common reason.Sharkey, p.L.(2014, september).Why are total knee arthroplasties failing today¿has anything changed after 10 years?; the journal of arthroplasty, 29.It is found that range of motion before knee surgery with a ¿lower tibiofemoral varus/valgus angle were more likely to result in a better range of motion after the surgery, suggesting that an appropriate timing for the surgery when the knee joint is still in a better function can lead to a better outcome.¿ knee stiffness and loss of range of motion can also be attributed to disease progression and lack of patient physical rehabilitation.Farahini, h et al.¿factors influencing range of motion after total knee arthroplasty.¿ iranian red crescent medical journal vol.14,7 (2012): 417-21.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history information provided; therefore, the patient risk/clinical factors cannot be assessed.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Concomitant devices: (cn: 02-012-45-4040, sn: (b)(4)), logic fit cemented tibial tray size 4f/4t.(cn: 02-012-48-4013, sn: (b)(4)), logic cruciate retaining tibial insert size 4 13mm slope +.(cn: 200-02-38, sn: (b)(4)), optetrak knee system - three pegs patella diameter 38mm.(cn: 3325040, sn: (b)(4)), depuy antibiotic loaded high viscosity bone cement.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) y/o (bmi=30), male patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2014.The indication for the index procedure was osteoarthritis.On (b)(6) 2015, approximately 10 months post implantation, the patient underwent revision due to range of motion (stiffness).Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the (b)(6); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history/information provided; therefore, the patient risk/clinical factors cannot be assessed.

Brand Name
OPTETRAK LOGIC
Common Device Name
LOGIC CR FEMORAL CEM, RIGHT, SZ 4
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9702685
Report Number1038671-2020-00088
Device Sequence Number19268023
Product Code JWH
UDI-Device Identifier10885862158130
UDI-Public10885862158130
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2023
Device Model Number02-010-03-0340
Device Catalogue Number02-010-03-0340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65